MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-10
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline flex shield (ped2) stent was deployed without issue.When trying to recapture the tip coil post deployment, it was noticed under fluoroscopy that as the delivery wire was pulled back, the tip coil did not move.Upon confirmation that the tip coil was detached from delivery wire, aspiration was used to extract the foreign body.The tip coil was removed and angiographic confirmation of no intra-arterial foreign body was obtained.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an unruptured, saccular, left internal carotid artery (lica), superior hypophyseal aneurysm with a max diameter of 1.93 mm and a 1.85 mm neck diameter.The landing zone arterial diameter was 4.12 mm distally and 4.06 mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure showed the pipeline was deployed and covered the aneurysm fully, with no abnormalities found.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices include: cerenovus cerebase 0.090"x90cm lot 31705874 guidecatheter, phenom 27 0.027"x150cm lot 231572698 microcatheter.
 
Event or Problem Description
Additional information received reported there was no friction or difficulty during deployment.Post-deployment, upon recapture, there was resistance met when trying to cross into the pipeline and advance the microcatheter over the ptfe sleeves.During this process it was noted that there was a detachment of the distal tip of the deployment wire.At that point in time the intermediate catheter was advanced, and suction was used in order to extract the distal tip of the deployment wire.It was noted that the catheter was flushed according to ifu.The cause of the separation was not determined.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex shield embolization device, phenom 27 catheter, and phenom plus catheter were returned for analysis within a shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield outer carton and inner pouch.The pipeline flex shield pushwire was returned outside the phenom 27 catheter.However, the phenom 27 cathtrer was stuck inside the phenom plus catheter.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.In addition, the pipeline flex shield pushwire appeared to be detached at the hypotube proximal to the wire weld.The distal and proximal dps restraints were found intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker.No flash or voids molded were observed in the phenom 27 hub.No damage was found with phenom 27 hub.The phenom 27 catheter body was found to be kinked at ~50.5cm and ~87.5cm from proximal end.In addition, the phenom 27 catheter body was found to be kinked at ~10.8cm from distal end.The phenom 27 catheter distal tip and marker band were examined, and no damage was found.No damage was found with phenom plus hub.The phenom plus catheter body was found to be kinked at ~63.5cm and ~96.5cm from proximal end.The phenom plus catheter distal tip and mar ker band were examined, and no damage was found no other anomalies were observed.¿ testing/analysis: the total and usable lengths of the phenom 27 and phenom plus catheters were measured to be within specifications.For further examination, the phenom plus catheter was cut to remove the phenom 27 catheter.The phenom 27 and phenom plus catheter were flushed with water and water was exited out from the distal tips.The phenom 27 catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.The end of the detached pushwire was sent out for sem/eds analysis.¿ conclusion: based on the device analysis and reported information, the customer¿s report of pushwire break/separation was confirmed, as the pipeline flex shield pushwire was found to be detached at the hypotube proximal to the wire weld.Per the sem/eds result, eds spectra collected from wire surface areas as marked in the upper bse image (evn001-38268 point mode (bse)).The primary elements detected were tin, oxygen, chlorine, silver, iron and other elements.It should be noted that the semi-quantitative eds results provided are standardless results and are for information only.However, the root cause could not be determined.Possible causes of the pushwire break/separation include vessel tortuosity, over manipulation, high force use, resistance during delivery/retrieval, or user resheaths more than 2 times.Additionally, based on the device analysis and reported information, the pipeline flex shield and phenom 27 catheter were confirmed to have resistance during retrieval as the pushwire and catheter were found to be damaged.From the damages seen on the hypotube (stretching); and catheter (kinking); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the phenom 27 catheter against resistance.Possible causes include damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.However, the root cause could not be determined.The customer reported that the vessel tortuosity was moderate, ruling this factor out as potential causes.There is no complaint against the catheter.However, the phenom plus was found to be damaged.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23077174
Report Number2029214-2025-02040
Device Sequence Number9738022
Product Code OUT
UDI-Device Identifier00763000284138
UDI-Public(01)00763000284138(17)280205(10)D016426
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-350-10
Device Catalogue NumberPED2-350-10
Device Lot NumberD016426
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer09/24/2025
02/20/2026
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/23/2025
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Patient Weight71 KG